What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 15, 6:04 PM CST, 56 minutes earlier.
Area forecast discussion, Aug 15, 6:04 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
704 PM CDT Sat Aug 15 2020
.AVIATION...
Storms extend from Vernon parish south into eastern Allen...
Evangeline and St Landry parishes this eve. These storms are
moving to the south and look to move into Lafayette... Acadia...
and St Martin over the next hour or two as storms are beginning
to feel the boundary down towards the coast. This will allow
storms to continue into the eve hrs before dissipating.
&&
.PREV DISCUSSION... /issued 359 PM CDT Sat Aug 15 2020/
DISCUSSION...
As has been the case over the last several days, deeper moisture
and most widespread convection wrapping around the eastern
periphery of a broad upper ridge to the west has been impacting
much of southeast Louisiana. While a few showers and thunderstorms
have managed to materialize across central Louisiana and acadiana
this afternoon, coverage has been somewhat more sparse than most
high res guidance had been indicating. Scattered convection will
still have the potential to develop over the next couple of hours
in these areas with PoPs decreasing with westward extent.
Heat indices have once again verified today's heat advisory across
southeast Texas. Southwest Louisiana isn't far behind with
advisory criteria actually being reached briefly at Alexandria
and New Iberia.
Most guidance consensus shows slightly warmer afternoon highs
tomorrow, likely owing to weak prefrontal compressional warming.
A good bit of dry mid and upper level air is expected to mix down
through the day allowing dewpoints to actually drop a degree or
two lower than we're seeing this afternoon, but the higher
observed temps will still have apparent temperatures in the 105 to
110 range across southeast Texas necessitating the reissuance of
the heat advisory tomorrow afternoon. The aforementioned drier air
aloft as well as a marginal eastward extension of the upper ridge
will keep PoPs tomorrow isolated at best providing little to no
relief from the heat.
The long advertised, but likely underwhelming, "cold" front is
still progged to push through the area late tomorrow evening into
early Monday morning aided by a southward digging upper trof. The
biggest impact to sensible weather will be a somewhat noticeable
drop in dewpoint Monday and Tuesday which will allow overnight
lows to drop into the lower 70's (perhaps a few upper 60s across
central Louisiana).
The airmass is quickly dissolved by Wednesday as southerly flow
becomes reestablished at the surface by Wednesday. The broad upper
trof initially responsible for the front will remain in place
across the eastern U.S. through the end of the week. A series of
weak disturbances and plumes of moisture wrapping around the trof
will result in daily scattered convection Wednesday through the
end of the week with further enhanced PoPs next weekend.
Jones
MARINE...
Light southwest to west winds will continue through the weekend
as weak surface high pressure extends across the northern Gulf of
Mexico. Isolated to widely scattered showers and thunderstorms
will be possible. A cold front is expected to move through the
coastal waters Monday bringing a light offshore flow through
Tuesday. Southerly winds redevelop by Wednesday along with
isolated to scattered showers and thunderstorms through the end of
the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 98 71 93 / 30 20 10 10
LCH 77 97 77 95 / 20 20 20 30
LFT 76 97 75 94 / 30 20 20 20
BPT 78 97 77 95 / 10 20 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
Heat Advisory from noon to 7 PM CDT Sunday for TXZ180-201-215-
216-259>262.
GM...None.
&&
AVIATION...19Hazardous weather outlook, Aug 15, 2:58 PM CST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
358 PM CDT Sat Aug 15 2020
TXZ180-201-215-216-259>262-162100-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
358 PM CDT Sat Aug 15 2020
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...
This Hazardous Weather Outlook is for southeast Texas.
.DAY ONE...This afternoon and tonight.
Heat indices of 105 to 110 will continue for the next couple of
hours. A heat advisory is in effect until 7 PM this evening.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat indices of 105 to 110 are expected again Sunday afternoon. A
heat advisory will be in effect from noon until 7 PM. Isolated
showers and thunderstorms will also be possible during the afternoon.
Severe weather is not expected.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Drier air in the wake of a cold front passage late Sunday into Monday will
reduce daily heat index readings, resulting in more comfortable
conditions across the area for the upcoming work week.
Isolated to scattered showers and thunderstorms will be possible
from early afternoon through mid evening Wednesday through the end of
the week. Severe weather is not expected although brief heavy
rainfall and frequent lightning could occur.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ027>033-041>045-052>055-073-074-162100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
358 PM CDT Sat Aug 15 2020
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.
.DAY ONE...This afternoon and tonight.
Heat indices of around 105 will continue for the next couple of
hours. Isolated to scattered showers and thunderstorms will develop
through mid evening with storms diminishing around or shortly after
sunset. Severe weather is not expected although brief heavy
rainfall and gusty winds and frequent lightning could occur.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hot and humid conditions can be expected again Sunday. Max afternoon
heat index or apparent temperatures are expected to be around 105
degrees. Drier air in the wake of a cold front passage late Sunday
into early Monday will reduce daily heat index readings, resulting
in more comfortable conditions across the area for the upcoming work
week.
Isolated to scattered showers and thunderstorms will be possible
from early afternoon through mid evening Wednesday through the end of
the week. Severe weather is not expected although brief heavy
rainfall and frequent lightning could occur.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-162100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
358 PM CDT Sat Aug 15 2020
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...This afternoon and tonight.
Isolated showers and thunderstorms may develop over the coastal
waters this afternoon and tonight. Severe weather is not expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated scattered showers and thunderstorms will develop each day
during the late night and early morning hours over the nearshore
waters, then spread inland over the coastal areas after sunrise. The
main concern will be cloud to ground lightning, along with briefly
higher winds and seas. However, The probability for widespread
hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 3:55 PM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
455 PM CDT Sat Aug 15 2020
LAZ028-029-032-033-152245-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
455 PM CDT Sat Aug 15 2020
...SPECIAL WEATHER STATEMENT...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Esler Regional Airport to near Ruby to
Hessmer to near Dupont. Movement was south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Pineville, Marksville, Bunkie, Simmesport, Melville, Moreauville,
Cheneyville, Palmetto, Bordelonville, Bayou Current, Morrow, Effie,
Ball, Cottonport, Mansura, Hessmer, Evergreen, Plaucheville, Goudeau
and Esler Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3141 9215 3136 9208 3133 9208 3133 9201
3128 9202 3127 9200 3122 9199 3123 9197
3120 9195 3110 9171 3105 9172 3097 9181
3087 9180 3086 9182 3070 9173 3064 9174
3090 9231 3143 9243 3147 9216
TIME...MOT...LOC 2154Z 002DEG 8KT 3147 9228 3118 9222 3103 9212 3091
9186
WarthenSpecial weather statement, Aug 15, 4:26 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
526 PM CDT Sat Aug 15 2020
LAZ028-032-152315-
Evangeline LA-Rapides LA-
526 PM CDT Sat Aug 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAPIDES AND NORTH CENTRAL
EVANGELINE PARISHES UNTIL 615 PM CDT...
At 526 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Timber Trails to Pineville. Movement was
south at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Glenmora, Boyce, Cheneyville, Alexandria
International Airport, Ball, Lecompte, Tioga, Timber Trails, Elmer,
Kingsville, Gardner, Paradise, Woodworth, Forest Hill and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 9228 3094 9228 3093 9227 3092 9270
3139 9270 3140 9267 3139 9266 3139 9263
3145 9237
TIME...MOT...LOC 2226Z 007DEG 9KT 3138 9254 3131 9242
K. KuyperSpecial weather statement, Aug 15, 4:48 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
548 PM CDT Sat Aug 15 2020
LAZ028-029-032-033-152330-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
548 PM CDT Sat Aug 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAPIDES...NORTHEASTERN
EVANGELINE...AVOYELLES AND NORTHEASTERN ST. LANDRY PARISHES UNTIL 630
PM CDT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alexandria International Airport to near
Alexandria to near Echo to Big Cane to 6 miles north of Bayou
Current. Movement was south at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pineville, Marksville, Bunkie, Simmesport, Moreauville, Cheneyville,
Palmetto, Bordelonville, Bayou Current, Morrow, Effie, Ball,
Cottonport, Mansura, Hessmer, Evergreen, Plaucheville, Goudeau, Esler
Regional Airport and Indian Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 9178 3097 9182 3087 9181 3085 9183
3083 9183 3076 9176 3072 9175 3069 9177
3059 9199 3081 9234 3101 9235 3144 9242
3146 9229
TIME...MOT...LOC 2247Z 006DEG 14KT 3135 9253 3126 9240 3107 9220 3084
9203 3089 9181
K. KuyperSpecial weather statement, Aug 15, 5:21 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
621 PM CDT Sat Aug 15 2020
LAZ028-029-031>033-044-045-160000-
Lafayette LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Upper St. Martin LA-Rapides LA-
621 PM CDT Sat Aug 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFAYETTE...
RAPIDES...EVANGELINE...SOUTHWESTERN AVOYELLES...NORTHWESTERN ST.
MARTIN...ST. LANDRY AND NORTHEASTERN ALLEN PARISHES UNTIL 700 PM
CDT...
At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boyce to near Glenmora to 6 miles
northeast of Bayou Chicot to near Melville. Movement was southwest at
30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Opelousas, Pineville, Oakdale, Ville Platte, Bunkie,
Mamou, Glenmora, Krotz Springs, Leonville, Arnaudville, Boyce,
Cheneyville, Turkey Creek, Palmetto, Hineston, Lena, Alexandria
International Airport, Morrow and Ball.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9269 3147 9271 3142 9268 3140 9269
3138 9265 3145 9229 3092 9222 3064 9174
3056 9176 3052 9173 3050 9176 3046 9166
3032 9202 3048 9225 3048 9229 3076 9276
3141 9286 3150 9272
TIME...MOT...LOC 2321Z 047DEG 25KT 3134 9266 3098 9250 3090 9229 3062
9178
K. KuyperSpecial weather statement, Aug 15, 6:13 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
713 PM CDT Sat Aug 15 2020
LAZ027>029-031>033-043>045-160100-
Acadia LA-Lafayette LA-St. Landry LA-Avoyelles LA-Evangeline LA-
Allen LA-Upper St. Martin LA-Vernon LA-Rapides LA-
713 PM CDT Sat Aug 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...
SOUTHWESTERN RAPIDES...EVANGELINE...NORTHEASTERN ACADIA...
SOUTHWESTERN AVOYELLES...NORTHWESTERN ST. MARTIN...ST. LANDRY...
SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 800 PM
CDT...
At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Elizabeth to near Bond to
Grand Coteau. Movement was southwest at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Opelousas, Eunice, Breaux Bridge, Oakdale, Carencro, Ville
Platte, Church Point, Mamou, Oberlin, Glenmora, Krotz Springs,
Leonville, Arnaudville, Elizabeth, Turkey Creek, Palmetto, Hineston,
Pitkin and Grant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 9178 3061 9178 3052 9173 3050 9176
3049 9170 3036 9173 3027 9197 3055 9276
3081 9298 3088 9298 3088 9304 3099 9313
3119 9273
TIME...MOT...LOC 0013Z 048DEG 22KT 3099 9276 3071 9256 3044 9203
K. KuyperSpecial weather statement, Aug 15, 6:59 PM CST, 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
759 PM CDT Sat Aug 15 2020
LAZ027-030>032-042-160145-
Jefferson Davis LA-Evangeline LA-Allen LA-Beauregard LA-Vernon LA-
759 PM CDT Sat Aug 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON DAVIS...
SOUTHWESTERN EVANGELINE...NORTHEASTERN BEAUREGARD...SOUTHERN VERNON
AND ALLEN PARISHES UNTIL 845 PM CDT...
At 758 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Polk to near Oberlin. Movement was
southwest at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Kinder, Oberlin, Rosepine, Elton, Elizabeth, Dry Creek,
Fort Polk, Pitkin, Sugartown, Mittie, Grant, New Llano, Fullerton,
Harmony, Allen Parish Airport, Cravens, Pickering and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring... lightning can
strike 10 miles away from a thunderstorms. Seek a safe shelter
inside a building or vehicle.
&&
LAT...LON 3122 9318 3061 9253 3039 9281 3107 9342
TIME...MOT...LOC 0058Z 043DEG 15KT 3106 9322 3056 9271
K. Kuyper